Texas, 2012

Drought in Texas, November 1 to 30, 2012

November 1 to 30, 2012 · NWS OUN · 8 events in 8 counties and zones

Very few rainfall events occurred during the month of November over northern Texas. This allowed drought conditions to persist or even worsen in some areas.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very few rainfall events occurred during the month of November over northern Texas. This allowed drought conditions to persist or even worsen in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 10:58 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Oct 31, 10:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1158 PM CDT WED OCT 31 2012

.AVIATION...
VFR CONDITIONS WILL PREVAIL. A WEAK AREA OF SURFACE LOW PRESSURE
WILL MOVE INTO OKLAHOMA WHICH MAY NUDGE WINDS SLIGHTLY MORE
VARIABLE THAN THE CURRENT TAFS BRIEFLY... BUT WIND SPEEDS
GENERALLY ARE EXPECTED TO BE 10 KNOTS OR LESS.

&&

.PREV DISCUSSION... /ISSUED 940 PM CDT WED OCT 31 2012/

DISCUSSION...
NO CHANGES PLANNED THIS EVENING...FORECAST WELL ON TRACK.

FOR MEDIA AND OTHER USERS...OUR INTERNET CONNECTIVITY HAS BEEN
DOWN MOST OF THIS SHIFT AND MAY CONTINUE INTERMITTENTLY THROUGH
THE NIGHT. AT TIMES OUR WEBPAGE MAY BE UNAVAILABLE AS WELL AS
NWSCHAT. IF YOU HAVE ANY QUESTIONS OR NEED US FOR ANYTHING PLEASE
GIVE US A CALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  47  84  54 /   0   0   0   0
HOBART OK         76  49  86  53 /   0   0   0   0
WICHITA FALLS TX  80  50  86  54 /   0   0   0   0
GAGE OK           79  46  84  46 /   0   0   0   0
PONCA CITY OK     72  45  78  49 /   0   0   0   0
DURANT OK         78  51  85  59 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Oct 31, 10:30 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED OCT 31 2012

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN PLAINS TODAY
AS A BROAD REGION OF HIGH PRESSURE REMAINS SITUATED OVER THE CENTRAL U.S.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
DRY WEATHER IS EXPECTED THROUGH FRIDAY.

AN AREA OF LOW PRESSURE CROSSING THE NORTHERN PLAINS OVER THE WEEKEND WILL
RESULT IN A COLD FRONT ADVANCING SOUTH ACROSS THE CENTRAL AND SOUTHERN PLAINS
ON SATURDAY. THE FRONTAL PASSAGE WILL RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE OUTLOOK AREA. THE BEST CHANCES WILL BE ACROSS SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS LATE SATURDAY AFTERNOON AND EVENING.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5AM THURSDAY.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

D1 (moderate) drought conditions continued across Archer County with persistent dry conditions.

Drought, Baylor

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Baylor County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

D1 (moderate) drought conditions were present at the beginning of the month in Clay County, but had worsened to D2 (severe) drought by the end of the month.

Drought, Foard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Foard County with persistent dry conditions.

Drought, Hardeman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Hardeman County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Knox

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Knox County with persistent dry conditions.

Drought, Wichita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

D2 (severe) drought conditions were present at the beginning of the month in Wichita County, but had worsened to D3 (extreme) drought by the end of the month.

Drought, Wilbarger

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

D3 (extreme) drought conditions continued across Wilbarger County with persistent dry conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419635, 419636, 419637, 419638, 419639, 419640, 419641, 419642.